Limiting profiles for periodic solutions of scalar delay differential equations
Author: Chen, Y.
Source: Proceedings Section A: Mathematics - Royal Society of Edinburgh, Volume 131, Number 4, 17 August 2001 , pp. 799-810(12)
Publisher: Royal Society of Edinburgh
Abstract:Let f(·,) : R → R be given so that f(0,) = 0 and f(x,) = (1 + )x + ax2 + bx3 + o(x3) as x → 0. We characterize those small values of > 0 and ∈ R for which there are periodic solutions of periods approximately 1/k with k ∈ N of the delay equations
xdot(t) = -x(t) + f(x(t - 1),).
When a = 0, these periodic solutions approach square waves if b < 0 or pulses if b > 0 as → 0. These results are similar to those obtained by Chow et al. and Hale and Huang, where the case of f(x,) = -(1 + )x + ax2 + bx3 + o(x3) as x → 0 is considered. However, when a ≠ 0, all these periodic solutions approach pulses as → 0; an interesting phenomenon that cannot happen in the case considered by Chow et al. and Hale and Huang.
Document Type: Research Article
Publication date: August 17, 2001